Thunderstorm Wind, San Bernardino
- When
- July 5, 3:15 PM PST to 3:30 PM PST
- Where
- San Bernardino County, Big Bear Lake to Big Bear City
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS
- Coordinates
- 34.250, -116.900
A garage was damaged by a falling tree near Big Bear Lake during a microburst. The Big Bear City airport measured a 49 mph wind gust with this thunderstorm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A garage was damaged by a falling tree near Big Bear Lake during a microburst. The Big Bear City airport measured a 49 mph wind gust with this thunderstorm. Blowing dust and debris was also reported by the Fire Department. The sounding that day indicated very dry conditions below 500 mb with a DCAPE value of 1826 J/kg.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 5, 1:40 PM PST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 240 PM PDT THU JUL 5 2007 .SYNOPSIS... STRONG HIGH PRESSURE ALOFT WILL BRING ANOTHER HOT DAY INLAND WITH A FEW NEAR RECORD HIGH TEMPERATURES TODAY. A SHALLOW MARINE LAYER WILL CONTINUE COASTAL LOW CLOUDS AND FOG DURING THE LATE NIGHTS AND MORNINGS. A GRADUAL COOLING TREND WILL OCCUR MAINLY FRIDAY THROUGH MONDAY AS HIGH PRESSURE WEAKENS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM...TONIGHT THROUGH SATURDAY STRONGER INVERSION KEPT COAST FROM COMPLETELY CLEARING TODAY. INCREASE IN MOISTURE ABOVE 15000 FEET COMBINED WITH HOT TEMPERATURES OVER MOUNTAINS CREATED HIGH BASED CUMULUS WITH ONLY SLIGHT VERTICAL DEVELOPMENT. FOR TONIGHT MARINE LAYER EXPECTED TO BE AROUND 1200 FEET DEEP AND INCREASE TO 1700 FEET FRIDAY NIGHT. 500 MB HEIGHTS FALL ONLY SLIGHTLY FRIDAY WHILE 1000-500 MB THICKNESS VALUES AND 850 MB TEMPERATURES SHOW LITTLE IF ANY CHANGE...SO EXPECT SIMILAR TO ONLY SLIGHTLY LOWER DAYTIME TEMPERATURES ON FRIDAY. HOWEVER SLIGHT INCREASE IN HUMIDITY ON FRIDAY PRODUCES HEAT INDEX 105 TO 110 AT ELEVATIONS BETWEEN 1500 AND 4500 FEET...HENCE HEAT WATCH FOR HIGHER INLAND VALLEYS...FOOTHILLS...AND LOWER SLOPES OF MOUNTAINS. OVER LOWER DESERTS TONIGHTS LOWS WILL RANGE BETWEEN 80 AND 90 TONIGHT AND ON FRIDAY DAYTIME HIGH TEMPERATURES WILL BE BETWEEN 110 AND 120 WITH HEAT INDEXES NEAR 115...AND TEMPERATURES SHOULD FEEL HOTTER THAN LAST SEVERAL DAYS. ON SATURDAY AS HIGH WEAKENS/PULLS BACK TOWARDS THE EAST...THE 1000-500 MB THICKNESS FALLS AND 850 MB TEMPERATURE CHANGES EQUATE TO ABOUT A 5 DEGREE TEMPERATURE DROP IN MOST LOCATIONS...ENOUGH TO BE NOTICEABLE AS WELL AS KEEP ALL AREAS BELOW EXCESSIVE HEAT CRITERIA. && .LONG TERM...SUNDAY THROUGH THURSDAY AS MENTIONED IN EARLIER DISCUSSIONS...THE HIGH DOES WEAKEN SLIGHTLY THROUGH TUESDAY AND SOUTHEAST FLOW BRINGS IN MID AND HIGH LEVEL MOISTURE. THEN FROM WEDNESDAY ON THE HIGH EXPANDS BACK ACROSS SOUTHERN CALIFORNIA AN THE MOISTURE SOURCE IS CUT OFF AGAIN. CURRENT POPS AND CLOUD COVER GRIDS SHOW INCREASING TREND THROUGH TUESDAY. AS FIRST DAY BACK ON PUBLIC/FIRE WEATHER DESK DID NOT HAVE ENOUGH CONFIDENCE TO ADD THREAT OF THUNDERSTORMS YET. && .AVIATION... 052015Z...THE MARINE LAYER DEEPENED OVER SAN DIEGO COUNTY THIS MORNING TO NEAR 1800 FEET AS AN EDDY SPUN UP OVER THE COASTAL WATERS. THIS MAY SETTLE BACK DOWN TO AROUND 1400 FT MSL OVERNIGHT. A MONSTROUS INVERSION BETWEEN FL018 AND FL035 HAS HELPED TO LOCK THE MARINE STRATUS OVER COASTAL AREAS OF SAN DIEGO COUNTY...WHILE THE STRATUS HAS CLEARED ORANGE COUNTY AND MAY STAY OUT OF THERE UNTIL AFTER 04Z THIS EVENING. WHILE CLEARING IS STILL POSSIBLE OVER COASTAL SAN DIEGO COUNTY BEFORE DARK...IT IS NOT FORECAST IN THE TAFS AT THIS TIME AND WILL BE MONITORED. LITTLE CHANGE IN THE MARINE LAYER DEPTH IS EXPECTED OVERNIGHT. IT DOES APPEAR AN EDDY WILL CONTINUE AT TIMES WHICH COULD HELP HOLD THE STRATUS IN LONGER THAN USUAL AT THE COAST AGAIN FRI MORNING. OTHERWISE...LOOK FOR THE STRATUS TO MOVE INLAND BETWEEN 04Z AND 06Z...IN ORANGE COUNTY...WITH BASES BETWEEN 700 AND 1000 FT MSL AND TOPS NEAR FL014. IN SAN DIEGO COUNTY SOME LOWERING IS EXPECTED AFTER 06Z. CEILINGS BETWEEN 400 AND 700 FT MSL ARE EXPECTED BY 12Z WITH TOPS AT OR BELOW FL015. AREAS OF FOG AND HAZE WILL DEVELOP OVERNIGHT AGAIN...WITH VISIBILITY BETWEEN 3 AND 5 SM...BUT LOCALLY BELOW 3SM IN FOG THROUGH 16Z FRI. LOWEST VSBY EXPECTED ON THE MESAS AND HIGHER COASTAL TERRAIN. ABOVE THE MARINE LAYER AND INLAND...VFR EXCEPT FOR SOME CU OVER THE MTNS UNTIL 02Z WITH BASES AROUND FL150. && .MARINE... SOUTH SWELL BACK UP A BIT FOR FRIDAY BUT STILL THE PERIOD IS NOT MUCH AT 14 TO 15 SECONDS. SURF EXPECTED TO BE ABOUT A FOOT HIGHER FRIDAY. RIP CURRENTS AND LONG SHORE CURRENTS WILL BE STRONG FOR THE NEXT SEVERAL DAYS. && .SGX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 6 PM PDT THIS AFTERNOON FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE. EXCESSIVE HEAT WARNING UNTIL 8 PM PDT THIS EVENING FOR COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS. EXCESSIVE HEAT WATCH FRIDAY AFTERNOON FOR VALLEYS-MOUNTAINS AND DESERTS-. HIGH RIP CURRENT RISK FOR ORANGE COUNTY AND SAN DIEGO COUNTY BEACHES THROUGH SUNDAY. && PUBLIC/FIRE WEATHER...BALFOUR AVIATION/MARINE...JAD NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 430 AM PDT THU JUL 5 2007 CAZ042-043-061300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- 430 AM PDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SOUTH SWELL WILL BRING A HIGH RISK OF RIP CURRENTS TO THE BEACHES. SEE LAXSRFSGX. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THROUGH SUNDAY...SOUTH SWELL WILL BRING A HIGH RISK OF RIP CURRENTS TO THE BEACHES. SEE LAXSRFSGX. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-061-062-060300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 430 AM PDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE INLAND EMPIRE AND LOWER DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WARNING...SEE LAXNPWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
The Santa Ana Mts radar (KSOX), 83 km away, was scanning. The volume nearest the first event began at 23:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52719.